Alert archive / Texas / Rip Current Statements in 2020
Rip Current Statement 7, NWS Brownsville, TX
NWS Brownsville, TX issued this rip current statement at Nov 17, 2020, 7:12 AM CST for Kenedy County, Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2020, 7:12 AM CST (13:12 UTC)
- Expired
- Nov 17, 2020, 6:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WHUS44 KBRO 171312 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 712 AM CST Tue Nov 17 2020 TXZ256-257-351-180000- /O.NEW.KBRO.RP.S.0007.201117T1312Z-201118T0000Z/ /O.CON.KBRO.CF.S.0026.201117T2200Z-201118T1000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 712 AM CST Tue Nov 17 2020 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Statement, isolated minor coastal flooding expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...For the High Rip Current Risk, until 6 PM CST this evening. For the Coastal Flood Statement, from 4 PM CST this afternoon through late tonight. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...For coastal flooding, high tide will occur at 7:52 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Driving on the beach is not recommended near high tide. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
363 WHUS44 KBRO 172359 AAA CFWBRO Coastal Hazard Message...UPDATED National Weather Service Brownsville TX 559 PM CST Tue Nov 17 2020 TXZ256-257-351-180600- /O.EXP.KBRO.RP.S.0007.000000T0000Z-201118T0000Z/ /O.CON.KBRO.CF.S.0026.000000T0000Z-201118T1000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 559 PM CST Tue Nov 17 2020 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 6 PM CST THIS EVENING... ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT THROUGH 4 AM WEDNESDAY... * WHAT...Isolated minor coastal flooding. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 4 AM CST Wednesday. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. * ADDITIONAL DETAILS...Minor coastal flooding will be most likely to occur around high tide, which will be at 7:52 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Driving on the beach is not recommended near high tide. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Nov 17, 5:57 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 17, 5:57 AM CST, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 557 AM CST Tue Nov 17 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Surface observations and satellite imagery shows mostly clear skies across Deep South Texas early this morning, with light to calm northeasterly winds. There are some MVFR ceilings just south of BRO that will need to be monitored this morning. VFR conditions are expected to prevail over the next 24 hours with high pressure in control and shallow boundary layer moisture. Winds will become more easterly as the day progresses into the night. && .PREV DISCUSSION... /issued 331 AM CST Tue Nov 17 2020/ SHORT TERM (Now through Tuesday): Very mild, and pleasant weather conditions are expected over the next couple of days, as mid level ridging remains centered over South Texas. This ridging pattern, along with a shallow moist surface layer, will keep mentionable PoPs out of the short term. Afternoon temperatures will reach the lower 80s today, and warm up slighlty into the mid 80s on Wednesday. Tonight will be cool, with temperatures ranging from the mid 50s in the northern ranchlands, to near 60 across the lower RGV. With predicted water levels exceeding 1 foot MHHW (above ground level) for most of Tuesday afternoon and evening, water run-up to near the dune line will be possible again this evening near high tide at 7:52 PM. As such, a Coastal Flood Statement is in effect from 4 PM Tuesday afternoon until 4 AM Wednesday morning. LONG TERM (Wednesday Night through Monday): A mid level ridge will be moving over the Southeast United States with high pressure at the surface. A strong east fetch will be ongoing over the Gulf of Mexico waters, supporting regular minor coastal flooding or water run-up on the beaches at high tide, persisting through Sunday. Moisture too will tend to increase over the Gulf mid to late week, with isolated showers increasing along the coast. Sea breeze activation will be more likely Friday through Sunday. A cold front will push south into the area Sunday night, more significantly represented by the GFS. The ECMWF appears more hesitant this run. The GFS shows the front getting a push Monday night from a sharper Plains mid level short wave trough than allowed by the ECMWF. The result will be the front making it through the CWA Tuesday morning. This signal is evident from the guidance which shows cooler temperatures and higher rain chances via the GFS on Monday and Tuesday. A model blend starts to show the signal at the end of the current forecast, but there is definitely uncertainty still in the situation. Until then, however, slightly warmer than average weather will prevail across the area, with highs mainly in the 80s and lows in the 50s and 60s, trending up slightly each day. MARINE: Now through Tuesday...TABS Buoy K reported 4.8 foot waves with a dominant period of 7 seconds at 1:00 AM. As high pressure moves over the eastern U.S. early this week, moderate east northeast winds over the northern Gulf will build seas from 3 to 5 feet today to 4 to 6 feet on Wednesday, with occasional seas up to 7 feet. Small craft will need to exercise caution on Wednesday, and a Small Craft Advisory may be needed for the Gulf waters from 20 to 60 nm. Wednesday Night through Saturday Night...Light to moderate east to southeast winds will occur from the Laguna Madre to the Gulf, respectively. A strong east fetch supported by high pressure anchored over the Southeast United States will keep wave heights on the Gulf elevated. Models suggest small craft should exercise caution to low end small craft advisory conditions on the Gulf through the period. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 64 81 64 / 0 0 0 0 BROWNSVILLE 82 63 83 64 / 10 0 10 10 HARLINGEN 82 60 83 60 / 0 0 0 0 MCALLEN 83 59 84 59 / 0 0 0 0 RIO GRANDE CITY 82 57 84 58 / 0 0 0 0 SOUTH PADRE ISLAND 76 69 77 72 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Aviation Update...69-Farris
Hazardous weather outlook, Nov 17, 4:06 AM CST, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 406 AM CST Tue Nov 17 2020 TXZ248>257-351-353-181015- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 406 AM CST Tue Nov 17 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A Coastal Flood Statement is in effect from 4 PM today until 4 AM Wednesday morning. High tide at Brazos Santiago will be at 7:52 PM. There is a high risk of rip currents at the beaches along the lower Texas coast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated rip current risk will be possible Wednesday through Sunday. Minor coastal flooding with water running up to the dunes will be possible Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-181015- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 406 AM CST Tue Nov 17 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory may be needed tonight across the offshore Gulf of Mexico waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories may be needed Wednesday through Sunday, especially across the offshore Gulf of Mexico waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 1:57 AM CST | Coastal Flood Statement | BRO | Kenedy | 26 hr |
Nearby
Rip Current Statements in Texas, 2020Every rip current statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.